Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Hair Loss A Sign Of AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

Chronic Telogen effluvium (hair loss) - Help

Posted by smilek, 1 Reply
I've been diagnosed with HIV since 1992. I've been on numerous treatments although I'm currently on Norvir, Truvada and Prezista. For the past 5-6 years I have been going through a chronic hair loss, Telogen effluvium (thinning of the scalp). It... Read more »

Loss of Pubic Hair

Posted by Anonymous, 1 Reply
Is loss of pubic hair a symptom of ARS/HIV? Does anybody know?

Read more »

hair loss

Posted by Anonymous, 1 Reply
Has anyone experienced a profound amount of hair loss on antivirals?I'm curious if it began as soon as you started the drugs,or sometime down the line.I've purchased a wig(hoping it will regrow)but the last 6 months have been shear torture on top of... Read more »

Hair Loss

Posted by Anonymous, 2 Replies
I was just reading a question to Dr. Henry about hair loss and Crixivan. I'm on Crixivan, Epivir and AZT. I've been on this regimen since the advent of protease inhibitors. Early on I lost ALL of my underarm hair, thigh hair and butt hair. I've... Read more »
Ask the Experts

Hair Loss

Hi there myself and my girlfriend are both infected with HIV my girlfriend is in receipt of treatment I am not yet. Her hair has been falling out slowly for more than a year, but now it's falling at a rapid rate, strangely my hair is no falling...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good question. I haven't seen what I would consider a really good article on that subject myself. A few HIV meds seem to have some hair effects in a minority of individuals (indinavir and lamivudine are the ones I have noted). In my experience... Read more »

Fatigue and hair loss

Hi, Doc.The last contact with a prostitute in october 1994, my first anti-hiv test (in my country:--Asian-- we use Serodia-agglutination) performed in December 1995 was negative. My wife has been symptomatic of prolong fatigue (don't get better...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
HelloSince you both have had several negative HIV tests, it is clear that HIV is not the source of your wife's fatigue or hair loss. There are many medical reasons why people lose hair (alpaca is the clinical term) Your wife needs a thorough... Read more »

Hair loss with AIDS

do aids patients always have hair loss? or is it just side effect of some of the opportunistic diseases and/or treatments?...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
The vast majority of AIDS patients do not have hair loss. However, any severe illness can cause hair loss. Hair loss can indeed occur during opportunistic infections and/or from treatments. Fortunately most of these episodes of hair loss are... Read more »

Hair Loss

Hi, I have been taking Atripla since the beginning of April, 2008. I have noticed that I have been losing my hair in strands. Is this common in Aids patients? There is a pattern of male baldness in my family but i had a full head of hair, even...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some excess hair loss can be seen with AIDS as well as some modest contribution by some HIV drugs (the FTC in Atripla occasionally seems to result in increased hair loss). For many patients other considerations (such as genetics) are a more... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Hair Loss

Hair loss (alopecia) is a common experience, particularly in men as they age. When hair loss is new, rapid or severe, it is considered abnormal. There are many medical treatments that can cause disturbing hair loss, including cancer drugs and some... Read more »
The Well Project

Bone Health and HIV/AIDS

Table of Contents The Importance of Healthy Bones Bone Loss and HIV Risk Factors How to Know if You Have Bone Problems Diet and Healthy Bones Physical Activity and Healthy Bones Drugs to Treat Osteoporosis Protect Your Bones ... Read more »
Henry J. Kaiser Family Foundation

Hair Samples Can Be Used to Measure Effectiveness of Antiretrovirals, Researchers Say

Hair strands might help determine the effectiveness of antiretroviral drugs for HIV-positive people, researchers from the University of California-San Francisco said recently, VOA News reports. Monica Gandhi of the university and colleagues have... Read more »
Henry J. Kaiser Family Foundation

North Carolina HIV/AIDS Service Organization to Continue Under Different Name Following Funding Losses

The oldest HIV/AIDS service organization in Charlotte, N.C., will continue to provide services under a different name after Friday, despite earlier reports that it was on the verge of closing, the Charlotte Observer reports. Although officials... Read more »